MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE

MEDTRONIC NEUROSURGERY DUREPAIR®; DURA SUBSTITUTE
Model Number 62105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding a durepair.The patient had a preexisting characteristic of pneumonia.The patient had a durepair device implanted on an unknown date.The product was recalled and the site became aware of the recall on an unknown date.The product was removed from their inventory and the healthcare professional were made aware.The patient developed symptoms of acute inflammatory process, comparable to infection.Leukocytosis noted on an unknown date.Infectious disease was consulted.Wbc's trended up with the highest being 44.1 on an unknown date.The patient was thought to be having a reaction to endotoxin levels from the device that was implanted on an unknown date.The procedure was craniectomy for excision of tumor.
 
Additional Manufacturer Narrative
H3, h6: no products have been returned to medtronic for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H2: see b5.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received.Durepair implanted (b)(6) 2023 and was not explanted.Day of surgery wbc 12.2 and continued to trend up.(b)(6) 2023 ancef ordered.(b)(6) 2023 wbc 15.6, febrile max temp.101.7.(b)(6) 2023 wbc 26.5, febrile max temp.100.6.(b)(6) 2023 wbc 44.1, febrile max temp.100.2.(b)(6) 2023 wbc 25.6 febrile max temp.101.3- chest xray hazy bibasilar infiltrates , vancomycin ordered wbcs came down.Continued with bibasilar pna.Discharged to snf.

Brand Name
DUREPAIR®
Common Device Name
DURA SUBSTITUTE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer (Section G)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17435171
Report Number2021898-2023-00050
Device Sequence Number18345813
Product Code GXQ
UDI-Device Identifier00643169063860
UDI-Public00643169063860
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model Number62105
Device Catalogue Number62105
Device Lot Number2203031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight73 KG